MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP); SYSTEM, BLOOD CULTURING
Model Number 245113
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (100/sp) false negative results were obtained by the laboratory personnel.A subculture was used to confirm the results as false negatives.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter "we have mgit customer that had an incident of fn.".
 
Additional Manufacturer Narrative
H.6.Investigation: material 245122 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 0267376 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch for performance.Retention samples from batch 0267376 (100 tubes) were available for inspection.No defects were observed in 100/100 retention samples.For investigation of this complaint, retention tubes were tested for growth support and antibiotic susceptibility of mycobacterium species per the standard performance protocol for material 245122 as listed in the certificate of analysis.Growth support and antibiotic susceptibility of all organisms tested in the retention tubes from batch 0267376 was satisfactory with positive results returned from the instrument within the expected times.One photo was received to assist with the investigation: the photo shows one tube.One tube appears to have white clumps towards the sensor of the tube.No product information can be seen from the photo provided.No returns were received to assist with the investigation.Retention sample testing for growth support and antibiotic susceptibility was satisfactory.Bd will continue to trend complaints for performance.This complaint cannot be confirmed.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (100/SP)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12334512
Report Number1119779-2021-01402
Device Sequence Number14697569
Product Code MDB
UDI-Device Identifier30382902451137
UDI-Public30382902451137
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number245113
Device Catalogue Number245113
Device Lot Number0267376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown